Thyroid Disease suffers

Discussion in 'Random Ramblings' started by Sugar Sand Farm, Oct 6, 2008.

  1. Sugar Sand Farm

    Sugar Sand Farm Chillin' With My Peeps

    Apr 24, 2007
    North Florida
    Hi I have been suffering with Thyroid Disease for 9 years. I have been to many doctors with little relief. I was put on meds that took so much weight off me that my family thought I had cancer. I went down to 108 pounds. They have changed my meds many times. Recently (10mos ago) I had to switch Doctors again. She put me on Levothyroxine. it is supposed to be the generic of Synthroid. During this time I have gained 50+ pounds I also started suffering with pains in my legs,back and feet. I could no longer walk to the mailbox without my legs feeling very fatiged. My skin was very dry and my eyes were blurry and puffy. I was a total mess. When I talked to the doctors they said well everyone gets heavier when they get older. You might have PAD or a blockage in the legs. More tests all came back negative. But no releif either. Last week my cousin sent me an email that a girlfriend of hers had sent her. It was About.com:Thyroid Disease. This is a monthly newsletter written by
    ary Solomon who is also a Thyroid suffer. After reading her newsletter and forum , I was amazed to find others who were on this levethyroxine who were having the very same symtoms. One of the forum members said he switched off the generic brand and and asked to go back on Synthroid even though it is more expensive. He also got a book called Eat for Your Blood Type by Kevin D'Adamo. He lost 30 pounds in 6 weeks and feels 100% better. Luckily I had a doctors appointment that week and I copied the reports and took them to the doctor. Of course she said she couldnt say if it would work. But I insisted that she change my medication. I started the Synthroid the very next day and felt alot better. I noticed that night that I didnt have all the nerve pain in my legs and I didnt need a muscle relaxer to sleep. It has been 5 days now and I can't tell you how much better I feel I am no longer in any pain and I can eat without feeling bloated. My eyes no longer feel heavy and I again have energy. For any of you who are suffering take a look at this site it is very informative. I am also going to try to find this book to see if I can finally lose this weight I have put on. I know this is long but I fell so good finally I just had to spread the news. Micki
     
  2. Blisschick

    Blisschick not rusty

    1,875
    10
    191
    Feb 20, 2007
    Shepherd, Texas
    I was diagnosed with hypothyoidism (Hashimoto's Thyroiditis) in 1988 and have been on medication ever since. What you are describing is myxedemia, a side effect of not having enough thyroid hormone in you system. What you need to find is a good endocrinologist. They specialize in endocrine disorders, so would be able to tell you exactly what is wrong with your thyroid and what dosage of what medication you should be taking to fix it. I used one when I first got diagnosed, then moved the problem to my regular doctor for maintenance.

    Only one time did I stop taking my medication for a few months, and I had exactly the same symptoms as you did. It hasn't mattered what brand name medication I've been on, all have worked like the were supposed to. Currently, I'm on Levothyroxin, but I've taken both Synthroid and Levothroid. Ever since that lapse, I've sworn I've never let myself feel or look that bad again. I hated my tongue feeling thick in my mouth and the way I spoke like I was drunk, plus my face being all puffy and my muscles feeling "cold" , sluggish, and achy all the time. It also messes with your state of mind, leaving you depressed, grumpy, and wanting to sleep all the time, not to mention your skin dry and your hair limp.

    I've had weight gain, but it's been gradual. I think it has more to do with the short, round people on my mom's side of the family, childbirth, and age more than anything.
     
  3. bkbuz1987

    bkbuz1987 Out Of The Brooder

    86
    0
    39
    Aug 29, 2008
    Colorado
    After years of feeling "run down" and not able to budge the scale and after the new guidelines of what's normal for thyroid levels I was put on Armour.
    My sister has taken Synthroid for 10+ years and I'm thinking of switching. Have you ever tried Armour?
     
  4. Dottie Pratt

    Dottie Pratt Chillin' With My Peeps

    126
    0
    119
    Sep 4, 2008
    Arkansas
    I have been reading your post.

    Question?

    Do you have a low tyroid? I do and have stopped taking my meds.
    And been wondering if this is why i alway's feel so tired.
    I know you are not a doctor but thought I would ask.
    Thanks
    Dottie
     
  5. kinnip

    kinnip Chillin' With My Peeps

    Feb 24, 2008
    Carrollton, GA
    I've been taking levothyroxine for over a decade now. I haven't had any problems from it. The relationship between meds and thyroid hormone is a complex one. The medication isn't the actual hormone, which can only be produced by your body, it's a chemical queue that lets your body know it needs to produce more hormone. It's possible that the fillers in the generic affected the uptake to your system.
    Dottie, if you've been diagnosed with hypothyroidism and aren't on meds, that's exactly what's making you feel bad. Before I was diagnosed, my life had turned into a shambles. I couldn't stay awake. I couldn't enjoy daily activities. I couldn't even hold down a job. It was stealing me from me. Taking that little pill everyday has made all the difference in the world.
     
  6. wendy

    wendy On the Hill

    Jun 14, 2007
    central louisiana
    hi, i feel for you, i have cyst on either side of my thyroid and they are watching them with ultrasounds. my thyroid is off some but not enough to put on medicine he says, he just rechecks me about 2 times a year.

    i was a pharmacy tech for 9 years and i have heard the pharmacist say there a few drugs she would say to NEVER go with on generics and thyroid medicine was one of them! just thought i would pass that along to others.

    so glad you are feeling better!

    wendy
     
  7. Dottie Pratt

    Dottie Pratt Chillin' With My Peeps

    126
    0
    119
    Sep 4, 2008
    Arkansas
    I think I will start taking my meds again and see if it makes a difference.

    I just hate taking something everyday.
    I already do and just kills me to think thats what has just got to happen.
    Getting older I quess. And daily meds are a part of it. lol
     
  8. wendy

    wendy On the Hill

    Jun 14, 2007
    central louisiana
    Quote:i know how you feel, i went from no medicine to 3! i was diagnosed with asthma! one for allergies, a nose spray. one inhaler used 2 x a day and a rescue inhaler used up to 4 x a day. ( i only use it 2 x a day as long as no triggers) I am 38 years old too. My dad is 78 and only takes 2 medications, go figure! lol! But the alternative is not breathing for me and feeling bad, tired, heavy chest, cough, wheezing! So if I want a good life and to have a happy attitude and live a good life, i have to do it. [​IMG]
     
  9. Farmer Kitty

    Farmer Kitty Flock Mistress

    Sep 18, 2007
    Wisconsin
    I too have hypothyroidism. When I was first diagnoised I couldn't function because all I wanted to do was sleep. If your dosage of your meds is off it can really play havoc with your system. If you switch from either the types of meds for hypothyroidism make sure you are followed up with the blood tests in 6-8 weeks. Just like if you change dosage. Even though the generic is suppose to be the same there is a slight difference and with the thyroid it does make a difference.

    I'm 39 and on 4 lifelong meds. Synthroid-for hypothyroidism. A controller inhaler (2 a day) and rescure inhaler (as needed) for Asthma. And a med. for my RLS. It's not fun having all these meds to take daily but, life is definately better with them.
     
  10. AllChookUp

    AllChookUp Will Shut Up for Chocolate

    May 7, 2008
    Frozen Lake, MN
    I am a thyroid cancer survivor. It has affected my life, but I am blessed to be able to be completely cured (thyroid removed years ago).

    I take a Synthroid pill every day, plus calcium. I am easily tired, but my weight has never fluctuated, and when I work out consistently, I am in pretty good shape. Unfortunately, I push myself harder than I should and don't get enough sleep most of the time.

    Even so, I have it much better than many other thyroid sufferers out there.
     
    Last edited: Oct 6, 2008

BackYard Chickens is proudly sponsored by